Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2017, 5:44 PM EDT for Harris County, Troup County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 9, 2017, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Harris County, GA, Troup County, GA
The radar
The Maxwell AFB radar (KMXX), 72 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WWUS82 KFFC 092144
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT WED AUG 9 2017
GAZ066-078-089-092215-
Harris GA-Troup GA-Muscogee GA-
544 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHERN TROUP AND
NORTHERN MUSCOGEE COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT...a line of strong thunderstorms was along a line
extending from Fairfax to near Green Island Hills...and moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lagrange, Hamilton, West Point, Pine Mountain, Waverly Hall, Bibb
City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Cannonville, Cataula, Columbus Metropolitan Airport, Midland,
Mountain Hill, Jones Crossroads, Bartletts Ferry Dam, Baughs
Crossroads, Fortson and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8504 3271 8470 3257 8470 3249 8500
3252 8501 3258 8507 3263 8508 3264 8511
3266 8509 3269 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3291 8519
TIME...MOT...LOC 2144Z 236DEG 11KT 3280 8520 3259 8500
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:42 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 2:42 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 242 PM EDT Wed Aug 9 2017 .SHORT TERM /Tonight through Thursday Night/... General agreement with the models for the short term. We remain in the base of the eastern trough through Thursday night with a weak stationary front holding over the CWA. This has been and will continue to be the focus of shower and thunderstorm development through Thursday night. High PWAT values of 1.80 to 2.00 will continue to yield high rainfall amounts in the heavier showers. We've already seen flash flooding across parts of the CWA. A widespread flooding event is not expected through Thursday night, however isolated localized flooding is possible. It is not out of the question for a storm to drop between 2 and 4 inches of rain but with the area affected so isolated will hold off on any Flood Watch at this time. Afternoon temps have been running much lower than MOS guidance and have with a continued stream of clouds and rain, have lowered MOS guidance by a few degrees. 17 .LONG TERM /Friday through Wednesday/... The long term period will continue to be wet and unsettled with abundant moisture in place across the area and persistent west/southwest flow aloft. Heavy rainfall will remain the primary issue with localized flooding a continuing concern. See the previous long term discussion below. RW PREV DISCUSSION... /Issued 415 AM EDT Wed Aug 9 2017/ LONG TERM /Thursday Night through Tuesday/... Medium range models continue to remain consistent in keeping the region under persistent west-southwesterly upper-level flow through the majority of the long-term forecast period. Ample moisture over the forecast area, transient surface boundaries and periodic weak waves rippling through the mid/upper flow, keeps POPs at high chance to likely. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat remains the potential for heavy rain and localized flooding as moderate to high precipitable water values support areas of moderate to heavy rain each day, bringing streamflows up and saturating soils. Some change to the pattern developing by the end of the long-term forecast period as the static, broad, upper trough over the eastern U.S. sharpens and shifts east bringing northwesterly flow into the state, and possibly some drying by the middle of next week. 20 && .AVIATION... 18Z Update... Areas of rain and a few thunderstorms will continue over the region through the forecast. A mix of MVFR/IFR/VFR cigs will persist for the rest of this afternoon and evening, becoming all IFR late tonight and continuing into Thursday morning. Winds will be easterly for the rest of this afternoon, becoming light to near calm tonight and southerly Thursday. //ATL Confidence...18Z Update... Low to medium on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 83 71 87 / 50 60 60 60 Atlanta 70 82 71 86 / 50 70 60 60 Blairsville 66 78 67 81 / 50 70 60 60 Cartersville 71 83 72 86 / 50 70 70 60 Columbus 73 88 74 89 / 50 70 70 60 Gainesville 69 81 70 84 / 50 60 60 60 Macon 72 86 72 89 / 50 70 60 60 Rome 71 82 71 87 / 50 70 70 50 Peachtree City 71 82 71 87 / 50 70 70 60 Vidalia 74 89 74 89 / 50 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Aug 9, 4:00 AM EDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Wed Aug 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 9, 1:50 PM EDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EDT WED AUG 9 2017
GAZ086-097-098-109-111>113-091815-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
Dodge GA-
150 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...NORTHERN
WHEELER...SOUTHERN EMANUEL...TREUTLEN...NORTHERN MONTGOMERY...
SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 215 PM EDT...
At 149 PM EDT...a line of strong thunderstorms was along a line
extending from near Stillmore to near Eastman...and moving southwest
at 15 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Eastman, Soperton, Alamo, Mount Vernon, Vidalia, Twin
City, Glenwood, Stillmore, Cadwell, Oak Park, Ailey, Chauncey,
Higgston, Rentz, Garfield, Nunez, Tarrytown, Union and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8208 3252 8215 3242 8219 3235 8225
3228 8223 3210 8290 3213 8294 3215 8294
3207 8300 3200 8327 3233 8326 3266 8207
3264 8205
TIME...MOT...LOC 1749Z 031DEG 12KT 3250 8219 3222 8321
HAIL...0.25IN
WIND...40MPHLocal storm report, Aug 9, 2:34 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT WED AUG 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 3 N BROOKHAVEN 33.90N 84.35W
08/09/2017 M4.33 INCH DEKALB GA MESONET
MESONET STATION NCDG1, CHAMBLEE.
0819 AM HEAVY RAIN 2 E TUCKER 33.85N 84.18W
08/09/2017 M4.32 INCH DEKALB GA MESONET
MESONET STATION F0560, 2 E TUCKER.
0800 AM HEAVY RAIN 1 S REYNOLDS PLANTATION 33.41N 83.22W
08/09/2017 M4.16 INCH GREENE GA COCORAHS
COCORAHS STATION GA-GE-1, REYNOLDS
PLANTATION. ENDING 8 AM.
0204 PM HEAVY RAIN 2 WSW BUCKHEAD 33.83N 84.41W
08/09/2017 M4.09 INCH FULTON GA MESONET
MESONET STATION AU528, 1 W BUCKHEAD.
0730 AM HEAVY RAIN 1 SSE DUNWOODY 33.93N 84.33W
08/09/2017 M4.02 INCH DEKALB GA COCORAHS
COCORAHS STATION GA-DK-36, 1 SSE DUNWOODY. ENDING 8 AM
0130 PM HEAVY RAIN 1 NNE STONE MOUNTAIN 33.83N 84.17W
08/09/2017 M3.80 INCH DEKALB GA MESONET
MESONET STATION STCG1, STONE MOUNTAIN.
0145 PM HEAVY RAIN 2 NW DORAVILLE 33.92N 84.30W
08/09/2017 M3.76 INCH DEKALB GA MESONET
MESONET STATION TNCG1, 2 NW DORAVILLE.
0145 PM HEAVY RAIN 3 SW CENTERVILLE 33.77N 84.08W
08/09/2017 M3.52 INCH DEKALB GA MESONET
MESONET STATION SOCG1, LITHONIA.
0200 PM HEAVY RAIN 2 NNE VININGS 33.89N 84.46W
08/09/2017 M3.38 INCH COBB GA MESONET
MESONET STATION SMAG1, SMYRNA.
0145 PM HEAVY RAIN 1 ENE VININGS 33.87N 84.45W
08/09/2017 M3.25 INCH COBB GA MESONET
MESONET STATION VIXG1, VININGS.
0715 AM HEAVY RAIN 3 NW CLARKSTON 33.85N 84.27W
08/09/2017 M3.24 INCH DEKALB GA COCORAHS
COCORAHS STATION GA-DK-7, NORTH DECATUR 3.0
NNE. ENDING 8 AM.
0115 PM HEAVY RAIN 1 ESE CHASTAIN MEMORIAL 33.87N 84.38W
08/09/2017 M3.15 INCH FULTON GA MESONET
MESONET STATION NCKG1, CHASTAIN MEMORIAL
PARK.
0200 PM HEAVY RAIN 2 SE MECHANICSVILLE 33.91N 84.22W
08/09/2017 M3.11 INCH GWINNETT GA MESONET
MESONET STATION NFPG1, 1 SE MECHANICSVILLE.
&&Local storm report, Aug 9, 3:16 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG RIDGEWOOD HEIGHTS 33.82N 84.45W
08/09/2017 FULTON GA PUBLIC
TREE REPORTED DOWN ON POWER LINES AND TWO CARS ON
MOORES MILL ROAD NEAR INTERSECTION OF RIDGEWOOD RD.
&&
EVENT NUMBER FFC1701165
KINGSpecial weather statement, Aug 9, 4:59 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT WED AUG 9 2017
GAZ089-090-102-092130-
Chattahoochee GA-Stewart GA-Muscogee GA-
459 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE...
NORTHERN STEWART AND SOUTHWESTERN MUSCOGEE COUNTIES UNTIL 530 PM
EDT...
At 458 PM EDT...a strong thunderstorm was near Fort Mitchell Activity
Center, or 10 miles west of Cusseta...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Cusseta, Bibb City, Fort Benning/lawson Army Air Fld, Saint
Marys Hills, Edgewood, Charles, Highland Park, Laurel Hills, Sand
Hill, Battle Park, Columbus Metropolitan Airport, Jamestown/south
Fort Benning, Brooklyn, Rose Hill, Omaha, Custer Road Terrace,
Benning Hills, Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8506 3218 8501 3220 8496 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3238 8497 3238 8499
3239 8497 3241 8498 3242 8496 3245 8500
3252 8500 3254 8494 3216 8469 3205 8502
TIME...MOT...LOC 2058Z 306DEG 15KT 3227 8495
WIND...40MPHSpecial weather statement, Aug 9, 5:41 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT WED AUG 9 2017
GAZ090-091-102>104-092215-
Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
541 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
STEWART...WESTERN SUMTER...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL
615 PM EDT...
At 541 PM EDT...a line of strong thunderstorms was along a line
extending from near Jamestown/south Fort Benning to Preston...and
moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Lumpkin, Preston, Cusseta, Richland, Plains, Weston,
Seminole, Westville, Croxton Crossroads, Jamestown/south Fort
Benning, Brooklyn, Renfroe, Manta, Zellobee, Leveretts, Omaha,
Friendship, Charles and Christopher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8464 3215 8504 3218 8501 3220 8496
3222 8498 3222 8492 3224 8491 3225 8492
3226 8489 3228 8491 3235 8466 3221 8443
3217 8443 3217 8435 3202 8410 3192 8439
3197 8444 3192 8446
TIME...MOT...LOC 2141Z 263DEG 13KT 3222 8481 3207 8451
WIND...40MPHSpecial weather statement, Aug 9, 5:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT WED AUG 9 2017
GAZ066-078-089-092215-
Harris GA-Troup GA-Muscogee GA-
544 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHERN TROUP AND
NORTHERN MUSCOGEE COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT...a line of strong thunderstorms was along a line
extending from Fairfax to near Green Island Hills...and moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lagrange, Hamilton, West Point, Pine Mountain, Waverly Hall, Bibb
City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Cannonville, Cataula, Columbus Metropolitan Airport, Midland,
Mountain Hill, Jones Crossroads, Bartletts Ferry Dam, Baughs
Crossroads, Fortson and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8504 3271 8470 3257 8470 3249 8500
3252 8501 3258 8507 3263 8508 3264 8511
3266 8509 3269 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3291 8519
TIME...MOT...LOC 2144Z 236DEG 11KT 3280 8520 3259 8500
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 59 min |
| Aug 9, 5:19 AM EDT | Special Weather Statement | FFC | Hancock, Putnam, Taliaferro, Warren | 56 min |
| Aug 9, 6:05 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Aug 9, 6:11 AM EDT | Special Weather Statement | FFC | Hancock | 64 min |
| Aug 9, 7:08 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Putnam, Warren | 67 min |
| Aug 9, 7:12 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Aug 9, 7:20 AM EDT | Special Weather Statement | FFC | Rockdale | 55 min |
| Aug 9, 7:36 AM EDT | Flash Flood Warning | FFC | Baldwin, Hancock | 6 hr |
| Aug 9, 9:25 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Aug 9, 9:36 AM EDT | Special Weather Statement | FFC | Washington | 54 min |
| Aug 9, 9:43 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Aug 9, 10:12 AM EDT | Special Weather Statement | FFC | Wilkinson | 48 min |
| Aug 9, 11:03 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 42 min |
| Aug 9, 12:49 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 26 min |
| Aug 9, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 27 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Treutlen | 23 min |
| Aug 9, 1:50 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Treutlen | 25 min |
| Aug 9, 4:59 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Aug 9, 5:41 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 34 min |
| Aug 9, 7:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.